Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Having Chronic myelogenous leukemia and taking Glivec. Undergone Gasless Laparoscopic surgery. Creatine raising steadily. Indicate the cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
My father is a CML patient having Glivec for last 5 years. With Glivec every thing was normal. He got GL Lap surgery on 9th of August and on 16th August , he had a heart diastolic ( Grade 3 ) failure. He was admitted in hospital and was released under stable condition. He was prescribed Cilacar 10 mg( twice daily) , Concor Cor 2.5 mg ( once daily ), Dytor 20 mg ( once daily ).
His Creatine on 16th August was 1.7 , but after his release from hospital and with the new medicine his creatine has been raising steadily. Currently his creat is 3.2!!. His urea and electrolyte values are with in range.. his uric acid is high ( 9) and he is taking Febutaz 40 mg ( once daily )
Posted Fri, 27 Sep 2013 in Heart Failure
Answered by Dr. Shoaib Khan 52 minutes later
Brief Answer:
No, not cilacar and concor; but febutaz and dytor

Detailed Answer:
Hello and welcome.

Thank you for writing in.

I understand and respect your concern for your father, and shall try my best to help you with as much information as required.

I have gone through all the details of your query, and would like to inform you that both concor and cilacar usually do not have any renal ill-effects that can result in a rise in your father's creatinine levels. So the answer to your query would be no, cilacar and concor cannot contribute to a rise in creatinine.

But, both dytor and febutaz can result in renal complications that are seen in the form of a rise in creatinine levels. Usually creatinine levels slowly return back to normal on discontinuation of these medications.

But it is best to visit your father's doctor to have a check on his creatinine levels, and also to help with control of his creatinine levels with the help of diet, exercise and medication (eg. ketosteril); and to help with replacement of the medications that could have caused such a presentation or even worsen it.

I hope this information helps you. Please feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor